Alert archive / Mississippi / Heat Advisories in 2021
Heat Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this heat advisory at Jul 27, 2021, 2:49 PM CDT for 13 counties in Mississippi; Lee County, Phillips County, Arkansas. It took effect at Jul 28, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2021, 2:49 PM CDT (19:49 UTC)
- In effect from
- Jul 28, 2021, 10:00 AM CDT
- Expired
- Jul 28, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Lee County, AR, Phillips County, AR, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2324 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230 WWUS74 KMEG 271949 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 249 PM CDT Tue Jul 27 2021 ARZ058-MSZ010-011-020>024-280415- /O.NEW.KMEG.HT.Y.0005.210728T1500Z-210729T0000Z/ /O.CON.KMEG.HT.Y.0004.000000T0000Z-210728T0000Z/ Phillips-Coahoma-Quitman-Tallahatchie-Yalobusha-Calhoun-Chickasaw- Monroe- Including the cities of Helena, West Helena, Clarksdale, Marks, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 249 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... * WHAT...For the first Heat Advisory, heat index values up to 109. For the second Heat Advisory, heat index values up to 109 expected. * WHERE...In Mississippi, Coahoma, Quitman, Tallahatchie, Yalobusha, Calhoun, Chickasaw and Monroe Counties. In Arkansas, Phillips County. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For tomorrow's Heat Advisory, from 10 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-035-036-048-049-MOZ113-115-MSZ001>009-012>017- TNZ019-048>053-088>092-280000- /O.CON.KMEG.HT.Y.0004.000000T0000Z-210728T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS- Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Panola-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Dyer-Lauderdale-Tipton-Haywood- Crockett-Madison-Chester-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Dyersburg, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 249 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...Until 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
6 follow-up statements
097 WWUS74 KMEG 280017 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 717 PM CDT Tue Jul 27 2021 ARZ058-MSZ010-011-020>024-280830- /O.EXP.KMEG.HT.Y.0004.000000T0000Z-210728T0000Z/ /O.CON.KMEG.HT.Y.0005.210728T1500Z-210729T0000Z/ Phillips-Coahoma-Quitman-Tallahatchie-Yalobusha-Calhoun-Chickasaw- Monroe- Including the cities of Helena, West Helena, Clarksdale, Marks, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 717 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... ...HEAT ADVISORY HAS EXPIRED... * WHAT...Heat index values up to 109 expected. * WHERE...In Mississippi, Coahoma, Quitman, Tallahatchie, Yalobusha, Calhoun, Chickasaw and Monroe Counties. In Arkansas, Phillips County. * WHEN...From 10 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-035-036-048-049-MOZ113-115-MSZ001>009-012>017- TNZ019-048>053-088>092-280130- /O.EXP.KMEG.HT.Y.0004.000000T0000Z-210728T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS- Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Panola-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Dyer-Lauderdale-Tipton-Haywood- Crockett-Madison-Chester-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Dyersburg, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 717 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY HAS EXPIRED... Heat indices are not expected to reach advisory criteria, therefore the heat advisory has been allowed to expire. $$
424 WWUS74 KMEG 280751 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 251 AM CDT Wed Jul 28 2021 ARZ049-MSZ007-012-013-290000- /O.EXA.KMEG.HT.Y.0005.210728T1500Z-210729T0000Z/ Lee AR-Tunica-Panola-Lafayette- Including the cities of Marianna, Tunica, Batesville, and Oxford 251 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...In Mississippi, Tunica, Panola and Lafayette Counties. In Arkansas, Lee AR County. * WHEN...From 10 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ058-MSZ010-011-020>024-290000- /O.CON.KMEG.HT.Y.0005.210728T1500Z-210729T0000Z/ Phillips-Coahoma-Quitman-Tallahatchie-Yalobusha-Calhoun-Chickasaw- Monroe- Including the cities of Helena, West Helena, Clarksdale, Marks, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 251 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...In Mississippi, Coahoma, Quitman, Tallahatchie, Yalobusha, Calhoun, Chickasaw and Monroe Counties. In Arkansas, Phillips County. * WHEN...From 10 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
349 WWUS74 KMEG 281431 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 931 AM CDT Wed Jul 28 2021 MSZ015>017-290000- /O.EXA.KMEG.HT.Y.0005.210728T1500Z-210729T0000Z/ Pontotoc-Lee MS-Itawamba- Including the cities of Pontotoc, Tupelo, and Fulton 931 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Pontotoc, Lee MS and Itawamba Counties. * WHEN...From 10 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ049-058-MSZ007-010>013-020>024-290000- /O.CON.KMEG.HT.Y.0005.210728T1500Z-210729T0000Z/ Lee AR-Phillips-Tunica-Coahoma-Quitman-Panola-Lafayette- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 931 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...In Mississippi, Tunica, Panola and Lafayette Counties. In Arkansas, Lee AR County. * WHEN...From 10 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
800 WWUS74 KMEG 281927 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 227 PM CDT Wed Jul 28 2021 ARZ049-058-MSZ007-010>013-015>017-020>024-290000- /O.CON.KMEG.HT.Y.0005.000000T0000Z-210729T0000Z/ Lee AR-Phillips-Tunica-Coahoma-Quitman-Panola-Lafayette-Pontotoc- Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, Batesville, Oxford, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 227 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...In Mississippi, Tunica, Panola and Lafayette Counties. In Arkansas, Lee AR County. * WHEN...until 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
326 WWUS74 KMEG 281938 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 238 PM CDT Wed Jul 28 2021 ARZ049-058-MSZ007-010>013-015>017-020>024-290315- /O.NEW.KMEG.HT.Y.0006.210729T1500Z-210730T0100Z/ /O.CON.KMEG.HT.Y.0005.000000T0000Z-210729T0000Z/ Lee AR-Phillips-Tunica-Coahoma-Quitman-Panola-Lafayette-Pontotoc- Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, Batesville, Oxford, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 238 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * WHAT...For the first Heat Advisory, heat index values up to 108. For the second Heat Advisory, heat index values up to 109 expected. * WHERE...Portions of North Mississippi and East Arkansas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-035-036-048-MOZ113-115-MSZ001>006-008-009-014- TNZ001>004-019>022-048>055-088>092-290315- /O.NEW.KMEG.HT.Y.0006.210729T1500Z-210730T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS-Tippah- Alcorn-Tishomingo-Tate-Prentiss-Union-Lake-Obion-Weakley-Henry- Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Senatobia, Booneville, New Albany, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 238 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
860 WWUS74 KMEG 290008 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 708 PM CDT Wed Jul 28 2021 ARZ049-058-MSZ007-010>013-015>017-020>024-291100- /O.EXP.KMEG.HT.Y.0005.000000T0000Z-210729T0000Z/ /O.CON.KMEG.HT.Y.0006.210729T1500Z-210730T0100Z/ Lee AR-Phillips-Tunica-Coahoma-Quitman-Panola-Lafayette-Pontotoc- Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, Batesville, Oxford, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 708 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of North Mississippi and East Arkansas. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-035-036-048-MOZ113-115-MSZ001>006-008-009-014- TNZ001>004-019>022-048>055-088>092-291100- /O.CON.KMEG.HT.Y.0006.210729T1500Z-210730T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS-Tippah- Alcorn-Tishomingo-Tate-Prentiss-Union-Lake-Obion-Weakley-Henry- Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Senatobia, Booneville, New Albany, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 708 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Jul 27, 12:49 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 27, 12:49 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Memphis TN
1249 PM CDT Tue Jul 27 2021
.UPDATE...
See the 18Z aviation discussion below.
&&
.PREV DISCUSSION... /issued 1211 PM CDT Tue Jul 27 2021/
UPDATE...Morning Update
Rinse and repeat forecast today. Temperatures and dewpoints are
already climbing this morning. Chose to expand the heat advisory a
tier of counties north and east from the previous advisory. In the
vicinity of a weak surface boundary dewpoints have already made it
to the low 80s. A clearer picture of this boundary can also be
seen on water vapor imagery. This could certainly be localized
pooling of moisture, but given multiple observations reporting
these dewpoints and heat indices above 105, went ahead and
expanded the advisory.
17
&&
.PREV DISCUSSION... /issued 427 AM CDT Tue Jul 27 2021/
DISCUSSION...
At the current time, temperatures are into the mid to upper 70s with
patchy fog along the Tennessee River. As the late great Glenn Frey
once said, "The heat is on!" There is heat advisory for portions of
West Tennessee, Eastern Arkansas and all of North Mississippi from
10am to 7pm. Heat indices look to be around 108F this afternoon.
Diurnal showers and thunderstorms again are possible in the
afternoon and should die off with sunset.
It should be dry for most of the day on Wednesday except for North
Mississippi where showers and storms are expected. Otherwise the
rest of the area looks to be dry. The high pressure system that has
been a dominant feature over the Rockies, slides eastward over us.
Not to sound like a broken record but it'll once again be hot and
humid. However, it should remain dry for all of Thursday and the
first half of Friday. A shortwave will rotate around the trough that
is over the upper Great Lakes and New England area. This will bring
the chance for showers and thunderstorms in the afternoon and
evening. Temperatures aren't going to budge much and heat advisories
may be needed.
As we head into the weekend, the trough begins to dig in over the
Great Lakes. Northwest flow and multiple shortwaves look to bring
rounds of showers and storms to the area through Tuesday.
Temperatures over the weekend look to remain high with the
possibility of heat indices getting to advisory criteria of 105F. I
do have some good news... wait for it.... temperatures look to
back down into the upper 80s and low 90s for Monday and Tuesday as
a result of more numerous showers and storms. I know I am excited
about it, too!
SMW
&&
.AVIATION...
18Z TAF cycle
Isolated to scattered TSRA possible near all sites this afternoon.
Activity will diminish around sundown. Expect light and variable
winds overnight. Light fog is possible again at MKL and TUP
overnight.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Heat Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Heat Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 7 PM CDT this evening for Chester-Crockett-
Dyer-Fayette-Hardeman-Hardin-Haywood-Lauderdale-Madison-
McNairy-Shelby-Tipton.
&&Hazardous weather outlook, Jul 27, 3:52 AM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 352 AM CDT Tue Jul 27 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 352 AM CDT Tue Jul 27 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Heat Advisory is in effect from 10 AM to 7 PM for portions of West Tennessee, East Arkansas, and all of North Mississippi. Heat index values up to 108 this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot and humid conditions will stretch through the week, with heat index values in the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 27, 2:32 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
232 PM CDT Tue Jul 27 2021
ARZ028-TNZ048-272000-
Mississippi AR-Lauderdale TN-
232 PM CDT Tue Jul 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Northwestern Lauderdale County in western Tennessee...
At 232 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Blytheville, moving south at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi and northwestern Lauderdale
Counties should monitor this storm closely.
LAT...LON 3599 8972 3597 8972 3595 8970 3573 8967
3575 9000 3600 8992 3600 8983
TIME...MOT...LOC 1932Z 004DEG 11KT 3593 8982Nearby
Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.